Combivir/Stocrin & Skin hives?
Jan 12, 2006
I was just recently diagnosed with HIV and my CD4 count was 4 last week. I started TB therapy (Rifafour) and ART (Combivir and Stocrin) just 4 days ago. Previously I had been having itching on my body, mainly arms and legs. Just yesterday I developed some hives, looks like medium to big mosquito bites on my arms and some on my legs (fewer on my legs). Is this something to be concerned about or is it a normal reaction? Also, about 2 years ago there was a period of about 6 months where I had similar hives in greater amounts. But they eventually went away. Thank you for your help
Response from Dr. Henry
Skin reactions/allergies would be fairly common with a situation like yours with the drugs being used. Careful monitoring (watch for mouth, lip, eye, liver involvement with some lab monitoring) and use of antihistamines, analgesics for the symptoms usually suffices and the rash often will diminish with some more time. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.